Day: October 15, 2022
‘Never Sat Right with Me’: Arkansas Famly Outraged After 8-Year-Old Is Burned Across 80 Percent of His Body at White Playmate’s Home and No One Seeks Help
An Arkansas family is demanding answers and accountability after an 8-year-old boy was severely burned.
Jayceon Charles was at a friend’s house in Warren, Arkansas, in August, preparing to go to Magic Springs the next day. However, he left the home with 80 percent of his body burned, according to his family. Jayceon and his friend were roasting hot dogs when the fire erupted. No one at the friend’s home called or reported the incident. His family believes Jayceon’s race played a role in the lack of urgency in his treatment and attention to his case.
Jayceon’s mother, Lakiesha Belin said her son called and hung up. His father called back, and he was screaming. His parents rushed to the friend’s home to find Jayceon covered in Vaseline and plastic wrap. The third grader is now in the Arkansas Children’s Hospital intensive care unit recovering from burns across the back of his body.
The boy had to be resuscitated twice, his family said. He is breathing through a tube connected to a ventilator. Jayceon has suffered brain damage and kidney failure and has undergone several surgeries. Doctors have had to remove 5 inches of his small intestine, and he’s had a life-threatening infection called sepsis.
Earl Charles said none of the explanations he has gotten for what happened to his grandson make sense.
“The stories that’s been told never sat right with me from the beginning,” Charles said in a Facebook video. “I never understood why so many people dropped the ball and just didn’t show any concern.”
Jayceon’s family immediately contacted the police. The Arkansas State Police told KARK.com that it was taking over the investigation on Oct. 6 and will send findings to local prosecutors. However, Charles fears that “important evidence” may have been lost two months after the fiery incident.
Belin said Jayceon’s friend’s parents told her, “something in the fire exploded.” The other family had two fires going, she said. Belin said the adults in the home did not call her and Jayceon’s father, 911, fire rescue, or make arrangements to take him to the hospital. Instead, he was transported to the hospital after his parents arrived.
Belin said she doesn’t understand if “they had enough time” to slather Jayceon in Vaseline and cover him in plastic wrap, why didn’t they call for help or contact his family.
Alberta security guard saw ‘hundreds’ of adverse reactions at COVID clinics
A security guard who worked at an Alberta COVID-19 vaccine clinic said he saw “hundreds” of people have adverse reactions, including dozens who fainted and had to be laid on mats in separate rooms.
“They started putting mats outside all the rooms because so many people were either fainting or feeling faint and had to lay down. It started to disturb me,” Bob Burke said.
Burke said he was contracted to work at a vaccine clinic in Camrose, AB, in December 2020. Because Burke worked 12-hour days, seven days on and seven days off, he witnessed the side effects as each age group began receiving COVID-19 vaccines.
Burke told the Western Standard that seniors — the first age group to get vaccinated — had few adverse reactions. But when those aged 50 and under began receiving their doses, he started seeing “dozens” of people fainting. “Their legs would give out and they’d just collapse,” he said.
So many people were fainting that nurses started placing them onto mats outside the vaccination clinic. “Then they would close the door so nobody would see,” he said.
Burke said one day, he saw a younger man who had a seizure immediately after his dose.
“He dropped his phone and I went to grab it for him. When I picked it up and I looked at him, he was banging his head against the wall because he was in convulsions,” he said.
Most people in line at the time saw the man have a seizure, nobody turned away, Burke said. “I thought, ‘you guys have got to be kidding me. Did you not see this guy have a seizure?'” Burke said.
The Public Health Agency of Canada (PHAC) told the Western Standard that it is “common and normal” to have temporary side effects from COVID-19 vaccines. “These usually last from a few hours to a few days after vaccination. This is the body’s natural response, as it’s working hard to build immunity against the disease,” spokesperson Anne Genier said in an email statement.
The PHAC’s website does not list fainting or seizures as a side effect of COVID-19 vaccination.
‘They were doubled over in pain and rubbing their shoulder’
Burke said the most common adverse reaction to vaccines he saw was arm swelling, redness and pain, which is what the PHAC has said people should expect. But Burke said those side effects were more severe than he had expected.
“I’ve had vaccines that hurt my arm when I got them. But this was like, they were in serious pain. They were doubled over and rubbing their shoulder, and some of them were even groaning,” Burke said.
“I thought to myself, ‘at our yearly flu vaccine sites I’m pretty sure they don’t have the rooms outside for people who fainted. None of this is normal.'”
Burke said the adverse reactions to the COVID-19 vaccines were most frequent in children aged 12 to 18.
“Unfortunately, I’ve seen a few dead bodies. And I saw this little girl who was doubled over and had an ice pack on her neck. I walked by and she looked at me, and her face was the same greenish-grey colour of a corpse,” he said.
At one point, a receptionist working at the vaccine clinic told Burke, through tears, that she didn’t know how much longer she could continue working.
“I asked her what was wrong and she said, ‘Didn’t you hear him? There’s a 15-year-old boy laying on a mat outside of here who started screaming as soon as they gave him the vaccine.’ And they had him in there lying down on a mat for two and a half hours,” Burke said.
Burke said there was a hospital located “literally one block” away from the vaccine clinic, yet none who experienced an adverse reaction was sent there.
“When a guy goes into convulsions and is smashing his head into the wall, wouldn’t you at least send him over there to check for a concussion? Nothing made sense.”
In a statement to the Western Standard, Alberta Health Services (AHS) said they were not aware of “any significant number of adverse events in Camrose.”
“There were three adverse events recorded in Camrose that required medical intervention, including one client transported via ambulance for assessment,” said Kerry Williamson, executive director of Issues Management at AHS. “There were also a few incidents unrelated to vaccination, where health or other issues occurred at the clinic.”
Williamson said fainting is “fairly common and familiar” in immunization clinics and are generally a reaction to the vaccination process as opposed to the vaccine itself. He added that at times, mats may be offered to clients for their comfort.
PHAC ‘closely monitoring’ COVID-19 vaccines for any safety concerns
Burke added people who were vaccinated at the clinic only had to stay for 15 minutes.
“So how many people had some type of reaction after they had left the clinic? I’m betting quite a few.”
Burke said in the spring of 2022, he had had enough. He decided to go public with his experience, which would have effectively ended his employment as a security guard. But no media outlets wanted to hear his story.
Burke said his experience at the vaccination clinic convinced him and his wife not to get the COVID-19 vaccine. But he has a friend whose 56-year-old daughter died shortly after getting vaccinated and is “totally convinced” the vaccine was to blame.
“There’s also a couple of people who died shortly after the vaccine who didn’t have any health problems before, but I have no way of tying it to the vaccines. There’s no way to prove it.”
PHAC told the Western Standard that safety monitoring is ongoing for the COVID-19 vaccines. “The Public Health Agency of Canada, Health Canada, and provincial and territorial health authorities continue to closely monitor the use of all COVID-19 vaccines and examine and assess any new safety concerns.”
“We encourage anyone who witnesses or experiences a possible reaction to a vaccine to report it to their health care provider.”